Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 2, 2016, 3:37 AM MDT. It took effect at Jun 2, 2016, 5:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2016, 3:37 AM MDT (09:37 UTC)
- In effect from
- Jun 2, 2016, 5:00 AM MDT
- Expired
- Jun 2, 2016, 8:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
608 WWUS75 KPIH 020937 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 337 AM MDT THU JUN 2 2016 IDZ021-030200- /O.CAN.KPIH.LW.Y.0011.160602T1700Z-160603T0100Z/ /O.NEW.KPIH.WI.Y.0018.160602T1100Z-160603T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 337 AM MDT THU JUN 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * IMPACTS/TIMING...11 AM THROUGH 8 PM. * WINDS...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE LOWER SNAKE PLAIN INCLUDING POCATELLO AND BLACKFOOT AND AMERICAN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-030200- /O.NEW.KPIH.WI.Y.0018.160602T1100Z-160603T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 337 AM MDT THU JUN 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING...11 AM MDT TO 8 PM MDT. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...THE UPPER SNAKE PLAIN INCLUDING IDAHO FALLS AND REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
899 WWUS75 KPIH 030141 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 741 PM MDT THU JUN 2 2016 IDZ020-021-030245- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-160603T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 741 PM MDT THU JUN 2 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THIS EVENING. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 8 PM. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 1, 1:56 PM MDT, 13 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 1:56 PM MDT, 13 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 156 PM MDT WED JUN 1 2016 .SHORT TERM...Tonight through Friday night. The ridge eventually builds across the west and the state by the end of the week. Until then, we'll have a couple of storms clipping us as they pass to our north. This will produce the potential for a few showers and storms this afternoon and again on Thursday. The best chance will be closer to the Montana border. Tomorrow's storm also brings some wind with it. Right now, winds pick to 20-30mph sustained in several areas. That is enough for a Lake Wind Advisory tomorrow afternoon on American Falls Reservoir. They may peak for a brief period at/above 30mph across portions of the Arco Desert but likely not long enough for a full wind advisory. We will also begin the climb to a weekend of near record/record setting heat across the area, with plenty of 70s and 80s by Friday afternoon. Keyes .LONG TERM...Saturday through Wednesday. Both the ECMWF and GFS models strengthen the high pressure ridging over the area on Saturday. Expect near record high temperatures during the day Saturday and to a lesser extent Sunday. Sunday the GFS model starts to bring moisture in from a weak upper level low while the ECMWF model holds off moisture until Monday. Both models bring this low over the area on Tuesday. The GFS model continues to show more moisture than the ECMWF model. Temperatures will cool down slightly early in the week but will still be above normal. Wyatt && .AVIATION...Upper level ridging will weaken briefly across the area as a weak trough moves across our northern areas tonight. Expect cloudy conditions tonight with mid and upper level clouds. Also, expect breezy winds this afternoon as well as tomorrow afternoon for KIDA and KPIH. Wyatt && .PIH Watches/Warnings/Advisories... Lake Wind Advisory from 11 am to 7 pm MDT Thursday for IDZ021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.